EKG showed a QTc of 596

4 posts / 0 new
Last post
teddy
EKG showed a QTc of 596
I have been in Xalkori for 2 months, A current CT scans shows the Stage 4 NSCLC (ROS1) is stable. An EKG shows a higher QTc (596) since the last EKG 4 months ago (450), Since the Xalkori may be affecting this would merely stopping the drug and waiting a week or two for a followup EKG be recommended or should I be more concerned?
Jim C Forum Mod...
The XALKORI prescribing
The XALKORI prescribing information states that the drug can cause QTc prolongation. Section 5.3 QTc prolongation can occur in patients treated with XALKORI. Across clinical trials, 34 of 1616 patients (2.1%) had QTcF (corrected QT for heart rate by the Fridericia method) greater than or equal to 500 ms and 79 of 1582 patients (5.0%) had an increase from baseline QTcF greater than or equal to 60 ms by automated machine-read evaluation of ECGs. Avoid use of XALKORI in patients with congenital long QT syndrome. Monitor ECGs and electrolytes in patients with congestive heart failure, bradyarrhythmias, electrolyte abnormalities, or who are taking medications that are known to prolong the QT interval. Permanently discontinue XALKORI in patients who develop QTc greater than 500 ms or greater than or equal to 60 ms change from baseline with Torsade de pointes or polymorphic ventricular tachycardia or signs/symptoms of serious arrhythmia. Withhold XALKORI in patients who develop QTc greater than 500 ms on at least 2 separate ECGs until recovery to a QTc less than or equal to 480 ms, then resume XALKORI at a reduced dose as described in Table 2 [see Dosage and Administration (2.3) and Clinical Pharmacology (12.2)]. Consistent with this recommendation, your doctor may want to continue XALKORI until a second EKG shows a similarly elevated QTc (unless there are other indications of arrhythmia as stated above), at which time you would want to withhold XALKORI until the QTc reaches the target level, then perhaps resume at a reduced dose. JimC Forum moderator
Dr West
Yes, that’s a high enough QTC
Yes, that’s a high enough QTC that it should be addressed. We see this a lot with certain medications, and I’m finding that a significant minority of my patients on Tagrisso (osimertinib) have a high QTC on their EKG, sometimes accompanied by lightheadedness with walking or similar issues. That high a QTC will very likely require not only that the treatment be held, but also very likely a dose reduction. Good luck. -Dr. West
test-tess
I am adding a new reply - is there any tags?
Here is the body.  Are there any tags in here?Another paragraph.